Alert archive / Colorado / High Wind Warnings in 2025

High Wind Warning 8, NWS Denver/Boulder, CO

December 10, 20259 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Dec 10, 2025, 3:39 AM MST for 9 counties in Colorado. It took effect at Dec 10, 2025, 11:00 AM MST. It was in force for 24 hr. 40 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 10, 2025, 3:39 AM MST (10:39 UTC)
In effect from
Dec 10, 2025, 11:00 AM MST
Expired
Dec 11, 2025, 11:00 AM MST
In force
24 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 6:45 PM MSTNON-TSTM WND GST 572 Ssw Jefferson, COMesonet station JFN01 Jefferson.
Dec 10, 6:58 PM MSTNON-TSTM WND GST 527 Wnw Antero Reservoir, COMesonet station JNSC2 Jones Hill.
Dec 10, 9:09 PM MSTNON-TSTM WND GST 644 Ssw Rocky Flats, COMesonet station TT867 Arvada.
Dec 10, 11:17 PM MSTNON-TSTM WND GST 551 Wsw Pleasant View, COMesonet station CO008 I-70 at C470.
Dec 11, 3:11 AM MSTNON-TSTM WND GST 681 Ne Aspen Springs, COMesonet station DW4381 Black Hawk.
Dec 11, 3:46 AM MSTNON-TSTM WND GST 567 E Virginia Dale, COCO-OP Observer station VDAC2 6.9 E Virginia Dale.
Dec 11, 3:53 AM MSTNON-TSTM WND GST 651 Sse Dumont, COMesonet station CO189 I-70 Dumont.
Dec 11, 3:55 AM MSTNON-TSTM WND GST 53Aspen Springs, COMesonet station CW5066 Aspen Springs.
Dec 11, 4:15 AM MSTNON-TSTM WND GST 611 Nne Wilkerson Pass, COAWOS station K4BM Badger Mtn/Wilkerson Pass.
Dec 11, 4:24 AM MSTNON-TSTM WND GST 602 Wnw Aspen Springs, COMesonet station PKLC2 Pickle Gulch.
Dec 11, 5:24 AM MSTNON-TSTM WND GST 532 Ene Marshall, COMesonet station CO167 Louisville US 36 Overlook.
Dec 11, 5:31 AM MSTNON-TSTM WND GST 614 Ssw Lyons, COMesonet station TT789 Heil Ranch.
Dec 11, 5:45 AM MSTNON-TSTM WND GST 721 Ne Crisman, COMesonet station EW4338 1 NE Crisman.
Dec 11, 5:56 AM MSTNON-TSTM WND GST 783 Sw Jefferson, COMesonet station CO110 Jefferson.
Dec 11, 6:25 AM MSTNON-TSTM WND GST 722 Ssw Laporte, COMesonet station FCC01 Christman Air Field.
Dec 11, 6:38 AM MSTNON-TSTM WND GST 632 Ne Sunshine, COMesonet station CW8656 Sunshine.
Dec 11, 7:16 AM MSTNON-TSTM WND GST 595 S Estes Park, COMesonet station CO045 Lily Lake.
Dec 11, 7:19 AM MSTNON-TSTM WND GST 525 S Lyons, COMesonet station EW8833 Longmont.
Dec 11, 7:29 AM MSTNON-TSTM WND GST 601 Ese Downieville, COMesonet station DMTC2 Dumont.
Dec 11, 7:56 AM MSTNON-TSTM WND GST 771 Wsw Lawson, COMesonet station CO147 I-70 Empire Junction.
Dec 11, 8:00 AM MSTNON-TSTM WND GST 811 Ssw Georgetown, COCO-OP Observer station GEOC2 0.7 S Georgetown.
Dec 11, 8:03 AM MSTNON-TSTM WND GST 682 Nne Ward, COMesonet station CW5038 Ward.
Dec 11, 8:10 AM MSTNON-TSTM WND GST 902 Wsw Brainard Lake, CONiwot Ridge D1.
Dec 11, 8:12 AM MSTNON-TSTM WND GST 61Downieville, COMesonet station CO141 Downieville.
Dec 11, 8:15 AM MSTNON-TSTM WND GST 59Nederland, COMesonet station DVI07801 Nederland.
Dec 11, 8:30 AM MSTNON-TSTM WND GST 781 Sw Brainard Lake, COSADDL Niwot Ridge Saddle.
Dec 11, 8:46 AM MSTNON-TSTM WND GST 562 Sw Broomfield, COAWOS station KBJC Broomfield Rocky Mtn Metro Airport.
Dec 11, 9:00 AM MSTNON-TSTM WND GST 803 E Pinewood Springs, COMesonet station GW0895 Lyons.
Dec 11, 9:30 AM MSTNON-TSTM WND GST 542 Ne Hygiene, COMesonet station AU469 Longmont.
Dec 11, 9:58 AM MSTNON-TSTM WND GST 541 Ne Ward, COMesonet station CO044 Ward.
Dec 11, 10:05 AM MSTNON-TSTM WND GST 601 S Crescent Village, COMesonet station DVI03013 Crescent Village.
Dec 11, 10:08 AM MSTNON-TSTM WND GST 562 W Silver Plume, COMesonet station CO163 Silver Plume.
Dec 11, 10:15 AM MSTNON-TSTM WND GST 552 Nne Pinewood Springs, COMesonet station CW0346 Lyons.
Dec 11, 10:30 AM MSTNON-TSTM WND GST 543 Ene Buckhorn Mountain, COMesonet station EW6545 Bellvue.
Dec 11, 10:32 AM MSTNON-TSTM WND GST 51Red Feather Lakes, COMesonet station RFRC2 Red Feather RAWS.
Dec 11, 10:49 AM MSTNON-TSTM WND GST 82Virginia Dale, COMesonet station CO036 Virginia Dale.
Dec 11, 10:55 AM MSTNON-TSTM WND GST 641 W Nederland, COMesonet station GW5353 NEDERLAND.
Dec 11, 10:55 AM MSTNON-TSTM WND GST 771 Ene Berthoud Pass, COAWOS station K0CO Berthoud Pass.
Dec 11, 11:00 AM MSTNON-TSTM WND GST 674 Ene Nederland, COMesonet station DW5338 Nederland.
Dec 11, 11:08 AM MSTNON-TSTM WND GST 753 S Boulder, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WWUS75 KBOU 101039
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
339 AM MST Wed Dec 10 2025

COZ033>035-102200-
/O.NEW.KBOU.HW.W.0008.251210T1800Z-251211T1800Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Glendevey, East Slopes Southern Gore Range,
Winter Park, Rocky Mountain National Park, Estes Park, Eisenhower
Tunnel, Breckenridge, Kenosha Mountains, Red Feather Lakes, East
Slopes Mosquito Range, Cameron Pass, Mount Blue Sky, Laramie and
Medicine Bow Mountains, Williams Fork Mountains, Rabbit Ears Range,
Willow Creek Pass, Indian Peaks, Nederland, and Berthoud Pass
339 AM MST Wed Dec 10 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 80 mph expected.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range,
  The Mountains of Summit County, the Mosquito Range, and the Indian
  Peaks, and The Northern Front Range Foothills.

* WHEN...From 11 AM this morning to 11 AM MST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

22
3 follow-up statements
411 
WWUS75 KBOU 102301
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
401 PM MST Wed Dec 10 2025

COZ033>035-111800-
/O.CON.KBOU.HW.W.0008.000000T0000Z-251211T1800Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of East Slopes Southern Gore Range, Glendevey,
Williams Fork Mountains, Rocky Mountain National Park, Indian Peaks,
Laramie and Medicine Bow Mountains, Berthoud Pass, Winter Park, Red
Feather Lakes, East Slopes Mosquito Range, Willow Creek Pass, Cameron
Pass, Nederland, Eisenhower Tunnel, Kenosha Mountains, Estes Park,
Rabbit Ears Range, Breckenridge, and Mount Blue Sky
401 PM MST Wed Dec 10 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 80 mph expected.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range,
  The Mountains of Summit County, the Mosquito Range, and the Indian
  Peaks, and The Northern Front Range Foothills.

* WHEN...Until 11 AM MST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

Hiris
840 
WWUS75 KBOU 111049
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
349 AM MST Thu Dec 11 2025

COZ033>035-111800-
/O.CON.KBOU.HW.W.0008.000000T0000Z-251211T1800Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Red Feather Lakes, Nederland, Rocky Mountain
National Park, Willow Creek Pass, Indian Peaks, Williams Fork
Mountains, Winter Park, Kenosha Mountains, Berthoud Pass, Eisenhower
Tunnel, Glendevey, Laramie and Medicine Bow Mountains, Mount Blue
Sky, East Slopes Southern Gore Range, East Slopes Mosquito Range,
Cameron Pass, Breckenridge, Rabbit Ears Range, and Estes Park
349 AM MST Thu Dec 11 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WHAT...West winds 30 to 40 mph with gusts around 75 mph.

* WHERE...Rocky Mountain National Park and the Medicine Bow Range,
  The Mountains of Summit County, the Mosquito Range, and the Indian
  Peaks, and The Northern Front Range Foothills.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around
or damaged by the wind.

&&

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

22
653 
WWUS75 KBOU 111748
NPWBOU

URGENT - WEATHER MESSAGE
National Weather Service Denver CO
1048 AM MST Thu Dec 11 2025

COZ033>035-111900-
/O.EXP.KBOU.HW.W.0008.000000T0000Z-251211T1800Z/
South and East Jackson/Larimer/North and Northeast
Grand/Northwest Boulder Counties Above 9000 Feet-South and
Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear
Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer
and Boulder Counties Between 6000 and 9000 Feet-
Including the cities of Estes Park, Glendevey, Eisenhower Tunnel,
Rocky Mountain National Park, Winter Park, Red Feather Lakes,
Nederland, East Slopes Mosquito Range, Kenosha Mountains, Indian
Peaks, Rabbit Ears Range, Laramie and Medicine Bow Mountains, Willow
Creek Pass, Breckenridge, Berthoud Pass, Mount Blue Sky, Williams
Fork Mountains, East Slopes Southern Gore Range, and Cameron Pass
1048 AM MST Thu Dec 11 2025

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

Recent observations across the high country have shown wind gusts
decreasing this past hour. For this reason, we will allow the High
Wind Warning to expire at 11 AM. However, gusts up to 70 mph are
still possible at the highest elevations and in our wind-prone areas
for the next couple of hours.

$$

For more information from the National Weather Service, visit
https://weather.gov/bou

MAI

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 10, 12:53 AM MST, 2 hours 46 minutes earlier. Its key messages:

  • Strong winds will continue across the mountains, foothills and Cheyenne Ridge through the afternoon with gusts 55-75 mph. Winds will diminish these evening and retreat to the higher terrain.
  • Northern mountains will see a few inches of snow accumulation tonight into Wednesday, with occasionally slick conditions possible for passes surrounding Jackson/Grand Counties.
  • Another chance for strong winds along the Front Range mountains Wednesday evening into Thursday morning, with brief and localized gusts up to 70-80 mph at times.
Area forecast discussion, Dec 10, 12:53 AM MST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1253 AM MST Wed Dec 10 2025

.KEY MESSAGES...

- Strong winds will continue across the mountains, foothills and
  Cheyenne Ridge through the afternoon with gusts 55-75 mph. Winds
  will diminish these evening and retreat to the higher terrain.

- Northern mountains will see a few inches of snow accumulation
  tonight into Wednesday, with occasionally slick conditions
  possible for passes surrounding Jackson/Grand Counties.

- Another chance for strong winds along the Front Range mountains
  Wednesday evening into Thursday morning, with brief and
  localized gusts up to 70-80 mph at times.

&&

.SHORT TERM /Through Wednesday/...
Issued at 237 PM MST Tue Dec 9 2025

Downslope winds have peaked across the Front Range, after a very
windy morning which saw widespread gusts 70-95 mph across the
foothills and leeward Front Range mountains. Breezy conditions
will still persist well through the afternoon and evening
however, with localized wind-prone spots still carrying potential
to reach high wind criteria for a few more hours. Will thus
continue the current suite of headlines, although these may be
able to be dropped early as the strongest winds recede back into
the high country.

Tonight, a backdoor cold front will bring a shift to lighter
northeast flow to the plains, and a few low clouds to the lower
elevations as well into early Wednesday morning. Moisture looks
much too shallow to support any meaningful precipitation chances
for the lower elevations. That's not the case for our northern
mountains, where we'll see a reinforcement of moisture and
westerly flow aloft. As such, snow showers should first develop
late this evening, increasing overnight into Wednesday morning,
and tapering off rather quickly in the evening. Accumulations will
be focused over the Park and Medicine Bow Ranges with 1-5" mainly
above 10,000 ft. Slick conditions can be expected at times over
Rabbit Ears and Cameron Passes, with a much lower probability of
any impacts to passes closer to the I-70 corridor.

Ridgetop winds will remain quite robust during daytime hours
Wednesday, so higher elevations will continue to see gusts 45-65
mph with patchy blowing snow, but these shouldn't extend much
beyond those most susceptible leeward slopes.

&&

.LONG TERM /Wednesday night through Tuesday/...
Issued at 237 PM MST Tue Dec 9 2025

Wind speeds may pick up again over the high country Wednesday
evening and continue overnight and possibly into Thursday morning.
However, confidence is decreasing in a widespread high wind event
across the Front Range mountains. Looking at upper level flow, we
are progged to generally be in the right exit region of the jet
stream Wednesday night, with cross-barrier flow of 40-50 kts. There
is good agreement between models of decent QG fields across the
northeastern part of the state, promoting subsidence aloft. But,
recent model runs show that flow aloft has turned more northwest and
decreased slightly. In addition, forecasted surface pressure
gradients between Grand Junction and Denver have decreased to 10-
13mb. With cross-sections and modeled soundings indicating a weak
stable layer and some shear at higher levels, the high country
likely would only see brief and localized wind gusts between 70-80
mph, with the wind-prone areas across the foothills and adjacent
plains seeing gusts up to 45 mph. For that reason, have opted out
for a High Wind Watch for now, but will continue to monitor for any
changes.

West/northwesterly winds will gradually decrease during the day on
Thursday. With compressional heating, daytime temperatures could be
10-20 degrees above normal across the plains. Exactly how warm we
will get will depend on the strength and duration of the downsloping
winds. Generally expect widespread temperatures in the mid 60s, with
the possibility of high 60s/low 70s across the eastern plains.

Thursday and into the weekend, we will see a drying trends across
our forecast area as an upper level ridge continues to build over
the southwestern United States. An arctic airmass will dip into
the eastern part of our country on Friday, which will likely
bring temperatures back to seasonal normals for our eastern
plains. However, ensemble solutions still indicate that the areas
closer to the foothills will reach up to the high 50s. For the
weekend, temperatures will stay above normal as the upper level
ridge shifts over Colorado.

Ensemble guidance has continued to show a weak shortwave traversing
the region at the beginning of next week. Without much forcing
associated with this disturbance, only light orographic snow showers
are expected for the high country at this time.

&&

.AVIATION /06Z TAFS through 06Z Thursday/...
Issued at 1156 PM MST Tue Dec 9 2025

A cold front has gone through all the terminals and winds have
shifted to the northeast. This front brought enough moisture
behind it that stratus clouds have formed at BJC and APA that may
last until 10-11Z. Ceilings will be around 1,000-1,500 feet. Winds
will return to a light drainage or light and variable at all
terminals for the rest of the night.

Winds are expected to stay light throughout the morning hours due
to a lack of mixing. By the afternoon, warmer air aloft along with
the sunshine may be able to create stronger mixing. This would
bring down gusty westerly winds at all terminals. Gusts could
reach 40 knots at BJC and 35 knots at DEN. However, there is
considerable uncertainty with this since the models often over do
the mixing. So light and variable winds may continue through much
of the afternoon at all terminals.

By the evening on Wednesday, confidence is growing that westerly
winds will become persistent at the terminals with gusts up to 25
knots.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...BRQ
LONG TERM...MAI
AVIATION...Danielson
Hazardous weather outlook, Dec 9, 10:41 AM MST, 16 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1041 AM MST Tue Dec 9 2025

COZ030>051-101745-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1041 AM MST Tue Dec 9 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Strong winds gusting 65 to 80 mph will continue to impact much of
the leeward slopes, foothills, and northern plains along the
Wyoming state line through this afternoon, before diminishing this
evening. Winds will remain breezy overnight in the high country,
but should fall below high wind criteria by midnight for almost
all locations. The northern mountains, especially the Park Range
and Medicine Bow Range, will see light snow develop this evening
and continue through Wednesday afternoon. A few inches of
accumulation may make conditions slick on Rabbit Ears Pass and
Cameron Pass.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds return Wednesday afternoon into Thursday morning,
with gusts up to 70 mph possible at times across the high
country. Wind-prone areas could see gusty winds as well along the
foothills.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Nearby

High Wind Warnings in Colorado, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.